• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

antipsycotic

J

jo1261

Well-known member
Joined
Dec 9, 2008
Messages
87
dont know where to post this but i just want to inform people of the longlasting effects of olanzapine antipsychotic medication:
i have a constant burning knawing feeling in the centre of my head;
occasionally i have excruciatingly painful headaches lasting for days that only fade with sleep;
OCD,
narcolepsy,
paranoia,
forgetfulness,
lack of concentration ,
apathy,
i wake up from sleeping and i feel dizzy and disoriented,

- and this is 5 years after i've stopped taking these drugs. when i was on the drug it felt like a hot poker was being shoved around in the middle of my head, and there were many people that felt this because i could see it in the expressions on their faces. constant dosing of this drug is unbearable it feels like your losing your mind and you can only operate through memory of what is usual.

is this ever going away? any 'doctors' here?
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
Hi Jo.The worst side effect I experience with olanzapine is weight gain.I haven't experienced the painful sensations in my head.
Are you on a different antipsychotic now? My Doc is talking of changing me onto respiridone because my cholesterol is up but I'm not keen.It seems that all the antipsychotics have the risk of side effects,not just olanzapine.
 
J

jo1261

Well-known member
Joined
Dec 9, 2008
Messages
87
not on any drugs now. have you been on the olanza a long time?
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
15,351
Location
hiding behind the sofa
I took olanzapine for about a year and hated it. I put on about 3 stone and got really depressed because of it and have refused to take it again . Sorry but i cant remember any other side effects but the over eating was bad enough
 
J

jo1261

Well-known member
Joined
Dec 9, 2008
Messages
87
there was a bloke in the hospital i was in and the drug he was on was almost unbearable for him to take, and they kept increasing the dose regardless. he couldnt sleep, couldnt wake properly, couldnt think, walked around like a zombie. plenty of people like that
 
D

Danage

Well-known member
Joined
Jul 31, 2008
Messages
393
Location
Worcestershire, Great Britain
I took olanzapine for about a year and hated it. I put on about 3 stone and got really depressed because of it and have refused to take it again . Sorry but i cant remember any other side effects but the over eating was bad enough
I put on two stone, so I rebelled, so they put me on Amisulpride, which didn't work, so I was back on Olanzapine. I still hated it then. It stopped working, so they put me on a different anti-psychotic. I have not experienced many side-effects of any anti-psychotics I am on, but I am experiencing sexual dysfunction on risperidone. Does anyone else get this side-effect? Sorry to hijack your thread jo1261.
 
J

jo1261

Well-known member
Joined
Dec 9, 2008
Messages
87
I put on two stone, so I rebelled, so they put me on Amisulpride, which didn't work, so I was back on Olanzapine. I still hated it then. It stopped working, so they put me on a different anti-psychotic. I have not experienced many side-effects of any anti-psychotics I am on, but I am experiencing sexual dysfunction on risperidone. Does anyone else get this side-effect? Sorry to hijack your thread jo1261.
i dont mind if you hijack. i didnt have any bodily side effects, only the above said
 
J

jo1261

Well-known member
Joined
Dec 9, 2008
Messages
87
i have this gnawing feeling in the middle of my head right now. it s horrible. last saturday i didnt become totally awake til the evening
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
15,351
Location
hiding behind the sofa
I put on two stone, so I rebelled, so they put me on Amisulpride, which didn't work, so I was back on Olanzapine. I still hated it then. It stopped working, so they put me on a different anti-psychotic. I have not experienced many side-effects of any anti-psychotics I am on, but I am experiencing sexual dysfunction on risperidone. Does anyone else get this side-effect? Sorry to hijack your thread jo1261.
I was put on amisulpride a few months ago and it had the most dreadful side effect that was still there 2 months after i stopped taking it. I shook violently i couldnt use the keyboard, eating and swallowing became difficult.Even walking was a problem and at first the GP thought it could be MS.

Now im on a new one called Ablify and as yet ive not noticed any change (good or bad)
 
J

jo1261

Well-known member
Joined
Dec 9, 2008
Messages
87
but i have these effects 5 years after ceasing all drugs, when will these effects go away?
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
I dont suppose this helps any,but the problems you are experiencing could not be related to the meds,but rather could be symptoms of your illness.
 
J

jo1261

Well-known member
Joined
Dec 9, 2008
Messages
87
i've only ever had these symptoms since i was exposed to the drug. i dont have an illness
 
A

Apotheosis

Guest
i've only ever had these symptoms since i was exposed to the drug. i dont have an illness
Meds have the potential to kill; & cause very severe side effects & withdrawal reactions.
 
A

Apotheosis

Guest
and in many cases the side effects are the main effects
Yes of course. I think many people forget; that even within the Orthodox framework - medication never was, isn't, & never will be any kind of cure. At best these medications suppress certain "symptoms" & mask illness; often with a spellbinding effect. At worst they disallow a deeper recovery; & as you say - make the "patient" worse. Generally - all I hear from people on meds; is how ill they are! I don't doubt that for a minority there is a beneficial pay off with meds; but I stress - for a minority. That meds appear to work for a small minority is not justification or rational argument to condone the use of meds as the primary & usually the sole form of treatment for mental "disorders". Especially seeing as pioneering work has been done, which proves & concludes that there are more therapeutic, viable & effective forms of treatment.
 
Top